eye infection

i have developed an eye problem which wouldn't get resolved even after 21 days. so i browsed the net and found out that chemotherapy related eye problems such as dry eyes, conjunctivitis and even cataract do happen to some patients. I passed on those links to my eye doctors. They have a launched a study and wish to present a paper. on further investigation, it was found out that the eyelashes which fall off as a result of chemo, sometimes fall inside my eyes and get stuck, resulting in irritation and burning sensation. Is there any solution to this problem? can the lashes be removed by the eye specialists in one go?

Last edited by

14 Replies

oldestnewest
  • hi napra

    sorry to read about ur eyes. i had read that chemo may cause dryness and irritation cause the eye lashes which protect fall down like other hair on body. Like other hair i have lost eye lashes and eyebrows.

    Yes the eye lashes can be removed by eye specialist. Actually before one year i had under gone cataract surgery and for that surgery the eye lashes are to be removed and mine was removed at that time.

    regarding other eye problems dr. sumeet will help us. I am and was facing the problem of dry eyes to some extent after chemo.

    How much chemo are left yet

    take care

    regards

  • hello shirdi, thank you for the input. I am due for 4th cycle, in a couple of days. how is your radiation going on? is there any problem like side effects?

  • hello napra

    i have completed 5 cycles out of 33 and tomorrow will be going for 6th cycle. till today i dont have any such problem. i have seen so many breast cancer paitents taking radiation but till today no one said they have any problem.

    take care and keep informing about ur health we all are concerned about it. wear goggles when u go out and the infection will be less

  • hi Shirdi,

    good to know that radiation doesn't have any side effects. How long does the radiation go on every time?

  • hi napra

    actual radiation is in seconds only but it takes 10 minutes by the time we go in and come out of radiation room. dear everything will be alright when the time comes u will also feel the same.

  • Hi napra,

    About the eye lashes falling into the eyes and causing a chain of events, well, I do not really know the solution. But when I have my joint meeting tomorrow or tuesday with my colleagues, I will surely discuss this problem and see if anything can be done about it.

  • thank u Dr.Shah, it is a good idea to discuss it with your esteemed colleagues. My opthalmologists in Bombay also have started a study of this problem and they are planning to present a paper. Hope it would help the patients in future.

  • Hi napra,do not be concerned about ur radiation,generally there r no complications except sometimes blisters do crop up but not to worry just apply some coconut oil on the area and it will dry up.Hope u find some solution for ur eye problem.tc and keep in touch.God bless u!

  • thanks a lot Mintzz

  • I would think that frequent flushing with sterile saline without preservatives would help with the issue of eye lashes. I have dry eye and that's what my eye specialist has me do. In addition I have plugs in the lower tear ducts. The first ones were supposed to be permanent, but I found them very irritating, so now I have a different type that are replaced every three months. Initially I was also using Restasis eye drops, which is by prescription. My doctor does not want me using those except when the eyes are affected by the dryness.

    As for radiation, I had radiation five years ago, after a lumpectomy. I was warned that fatigue could be a side effect. There were days when I felt a bit tired, but I suspect it was more of an emotional response than a physical one. I was given an aloe cream to use to prevent skin issues and used it daily. I think any really good cream or ointment would probably serve the same purpose. I am now just over 5 years cancer free and doing well.

  • Hi P Kenn - In this 5 years whether now you are on Hormone Therapy. And what test you are taking like Mamograms or others & with the gap of how many months. Do you fear recurrence

  • thanks a lot for the input. its great to know that you are cancer free and doing well.

  • Hi Kontak

    I took Arimidex for two years after my surgery, but had what seemed to be a reaction to it combined with other medications I was taking, so stopped. My breast specialist felt that it would be safe to do so, given my case. I had mammograms every 6 months for the first two years, then every 6 months on the affected breast and yearly for both through the fifth year. I am now back to yearly mammograms since my last one. I don't fear recurrence, but know that it is possible. One friend with a case almost exactly like mine - very small Ductal Carcinoma In Situ, lumpectomy and radiation - did have a recurrence 11 years later in her other breast and required a lumpectomy and radiation for that one as well, so I know to be vigilant and follow through with my doctor. At the same time, they are discovering so much more about breast cancer and markers which help determine treatment that I believe this is a very hopeful time. My surgeon, who I see every once in a while when I am at UCLA for other appointments believes that it won't be too long before she is out of a job and has to find another speciality. I hope she is right!

  • Thanks for sharing P Kenn. Its nice you are in this forum with us sharing your experiences.

You may also like...